Discussions that mention levlen

Women's Health board


Hey there --
So sorry to hear of your negative experiences...and yes, doctors can be frustrating to say the least. Turning our concerns into trivial whinings isn't exactly what we rely on them for.

Just a thought...have you asked your GP/OB about a different method of hormonal treatment? You don't seem to respond well to pills *at all* if so many different brands have caused so many bad side-effects. I take it you need the hormonal aspect for the pre-menopause, so how about Nuvaring? the patch? I'm not experienced with these, its just an idea. I'm on the pill (Diane 35) and had bad experiences with Levlen and Yasmin (horrible depression, like yourself!).

And even though they tell you to wait out the first 3 months, you should *never* go on if your symptoms are severe enough to be debilitating to your everyday life.

Best of luck!
Tyger.
Dear Pamela,

I agree with everything in Lithiate's post. Also, you said something early in your own post about the possibility that you had endometriosis, but didn't have the laparoscopy. If this is true, then it could be responsible for a lot of the hormonal issues and different medication responses.

One thing I have found really helpful for my symptoms (some of which sound similar to your PMS) is flaxseed oil (health food stores sell it), somewhere between a tsp and a TB per day. It's very healthy in general (omega-3,6 and 9 levels higher than almost anything)and after I took it thinking it might help a skin rash, I found in 48 hours that my endo pain was reduced by about 80%. (at the time, my doctors were considering another surgery for the endo, because I was in such pain) I found out later that flaxseed helps regulate hormones.

As for the pill, I've been on constant BCPs (with breaks every 3-4 months for a period) since my surgery 2 years ago. The one I'm on is Brevicon, and I did have multiple problems with others such as Levlen, Ortho-Novum 35, etc. This seems the most gentle to my body for now, though I still hate that I have to take it.

Hope some of this helps.